Alert archive / Nebraska / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 163, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at May 25, 2007, 9:14 PM MDT for Arthur County, Nebraska. It was in force for 46 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 25, 2007, 9:14 PM MDT (03:14 UTC)
- Expired
- May 25, 2007, 10:00 PM MDT
- In force
- 46 min
- Issued by
- NWS North Platte, NE
- Area
- Counties, with a storm outline in the text
County Arthur County, NE
The radar
The North Platte radar (KLNX), 95 km from the middle of the area, began a volume at 03:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 25, 9:20 PM MDT | HAIL 0.75 | 5 N Arthur, NE | MOSTLY PEAS A FEW PENNIES |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 3.2 hours before the alert went out and 106 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 167 J/kg
- Mixed-layer CIN
- -112 J/kg
- Mixed-layer LCL
- 1456 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 165 m²/s²
- 0-3 km storm-relative helicity
- 263 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KLBF 260314 SVRLBF NEC005-260400- /O.NEW.KLBF.SV.W.0163.070526T0314Z-070526T0400Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NORTH PLATTE NE 914 PM MDT FRI MAY 25 2007 THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHEASTERN ARTHUR COUNTY IN WEST CENTRAL NEBRASKA... * UNTIL 1000 PM MDT * AT 913 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 7 MILES WEST OF SAND PUDDIN LAKE...OR ABOUT 8 MILES NORTHWEST OF ARTHUR... AND MOVING EAST AT 25 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... SAND PUDDIN LAKE BY 925 PM MDT... THREE MILE LAKE BY 945 PM MDT... LAT...LON 4173 10181 4161 10182 4153 10141 4173 10143 $$ MASEK
2 follow-up statements
000 WWUS53 KLBF 260326 SVSLBF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 1026 PM CDT FRI MAY 25 2007 NEC005-260400- /O.CON.KLBF.SV.W.0163.000000T0000Z-070526T0400Z/ ARTHUR NE- 926 PM MDT FRI MAY 25 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1000 PM MDT FOR NORTHEASTERN ARTHUR COUNTY... AT 921 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR HIGHWAY 61 MILE MARKER 130...OR ABOUT 7 MILES NORTH OF ARTHUR...MOVING EAST AT 25 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... HIGHWAY 92 MILE MARKER 170 BY 935 PM MDT... THREE MILE LAKE BY 940 PM MDT... LAT...LON 4173 10181 4161 10182 4153 10141 4173 10143 $$ MASEK
000 WWUS53 KLBF 260340 SVSLBF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 1040 PM CDT FRI MAY 25 2007 NEC005-260400- /O.CON.KLBF.SV.W.0163.000000T0000Z-070526T0400Z/ ARTHUR NE- 940 PM MDT FRI MAY 25 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1000 PM MDT FOR NORTHEASTERN ARTHUR COUNTY... AT 938 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR HIGHWAY 92 MILE MARKER 170...OR ABOUT 8 MILES NORTHEAST OF ARTHUR...MOVING EAST AT 25 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... THREE MILE LAKE BY 945 PM MDT... LAT...LON 4173 10181 4161 10182 4153 10141 4173 10143 $$ MASEK
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at May 25, 8:11 PM MDT, 1 hour 3 minutes earlier.
Area forecast discussion, May 25, 8:11 PM MDT, 1 hour 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 911 PM CDT FRI MAY 25 2007 .UPDATE... UPDATED TO REMOVE WATCH. NO OTHER CHANGES. && .PREV DISCUSSION... /ISSUED 536 PM CDT FRI MAY 25 2007/ UPDATE... ZONES AND GRIDS UPDATED FOR INCLUSION OF CONVECTIVE WATCH. NO OTHER CHANGES. PREV DISCUSSION... /ISSUED 305 PM CDT FRI MAY 25 2007/ DISCUSSION... ALL PRESENT AND NEAR TERM INDICATIONS ARE THE WIND ADZY ACROSS NRN NEBRASKA CAN BE CANCELED THIS AFTN. CONVECTIVE INITIATION THIS EVENING WILL OVERSHADOW WIND ADZY CONDITIONS. UNSEASONABLY COOL AIR ACROSS THE NRN TIER U.S. WILL CONTINUE THROUGH DAY 7. OCCASIONAL DISTURBANCES IN THE RESULTING BELT OF STRONG WESTERLIES ARE EXPECTED TO PRODUCE RAIN EVENTS EVERY ONE TO TWO DAYS THIS EVENING...WINDS ALOFT ARE QUITE STRONG SUPPORTING DEEP LONG LIVED CONVECTION IS SUFFICIENT INSTABILITY DEVELOPS. 12Z NAM AND CURRENT CONDITIONS SUGGEST PARTS OF NCNTL NEB WOULD BE MOST FAVORABLE AND THE SOUTH INTO INTO SOUTHWEST NEBRASKA WHERE DEVELOPING WARM AIR ADVECTION ACROSS SERN COLO IS AIMED. LOW LEVEL MOISTURE APPEARS TO BE SOMEWHAT DELINQUENT AT THIS TIME BUT DEW POINTS OVER KS ARE STEADILY RISING THROUGH THE 50S. MOST LIKELY SET UP WOULD BE FOR ELEVATED CONVECTION TO FIRE THIS EVENING WITH LARGE HAIL THE PRIMARY SEVERE WEATHER EVENT. SATURDAY...CONVECTION SHOULD EXIT THE FCST AREA SATURDAY AM. MODEL TEMPS ARE A CLOSE BLEND OF NAM12 2M TEMPS AND GUIDANCE WHICH ARE VERY CLOSELY CLUSTERED AROUND 65 TO 73F FOR HIGHS DEPENDING ON LOCATION. ANOTHER DISTURBANCE IS EXPECTED TO MOVE THROUGH SATURDAY NIGHT. THE NAM HAS BEEN VERY PERSISTENT WITH THIS FEATURE. THE FCST CARRIES POPS SATURDAY NIGHT AND INTO SUNDAY AFTN AS THE NAM DEVELOPS A MESOHIGH SUPPORTING AN EXPANSIVE AREA OF MOISTURE AND WEAK ISENTROPIC LIFT. HIGHEST CONFIDENCE IS FOR TSTMS DEVELOPING SATURDAY NIGHT AND EARLY SUNDAY. THE SLIGHT CHC POP SUNDAY AFTN IS SPECULATIVE AND BASED ON THE PREMISE OF DIURNAL DESTABILIZATION. THE TEMP FCST IS STRONGLY TILTED TOWARD GUIDANCE AS THE NAM MESOHIGH AND RESIDUAL CLOUDINESS IS HOLDING TEMPS TO JUST THE 50S SUNDAY AFTN. THE OFFICIAL FCST IS FOR LOWER 70S. MONDAY..THE ECMWF AND GFS ARE IN VERY GOOD AGREEMENT AS IS THE NAM12. BRISK SOUTH WINDS AND A STRONG WAA PATTERN WILL BE UNDERWAY WITH TEMPS RISING WELL INTO THE 80S. WE EXPECT THE ATM WILL BE CAPPED LIMITING RAIN CHCS TO JUST ISOLATED TSTM. MONDAY NIGHT AND TUESDAY...BOTH MODELS ARE IN VERY GOOD AGREEMENT. A COLD FROPA IS EXPECTED TUESDAY AFTN. CONDITIONS WILL BE SOMEWHAT FAVORABLE FOR SEVERE STORMS MONDAY NIGHT ONCE THE CAP WEAKENS. THE ATM WILL BE MOIST AND UNSTABLE BUT WINDS ALOFT WILL BE WEAK SO MULTICELL PULSE TSTM CLUSTERS APPEAR BE THE MOST LIKELY STORM MODE. WINDS ALOFT INCREASE SOMEWHAT TUESDAY AND IF THE ATM IS STILL UNSTABLE WE EXPECTED STORMS WOULD REDEVELOP. WEDNESDAY THROUGH FRIDAY...THIS PORTION OF THE FCST RELIES HEAVILY ON THE HPC PROVIDED GRIDS WHICH ARE BASED ON A 50 50 BLEND OF THE GFS AND ECMWF. THE FCST IS LARGELY DRY SAVE FOR SLIGHT CHC OR ISOLATED TSTMS. TEMPS ARE COOLED INTO THE 70S. ALL INDICATIONS ARE THE FCST AREA WILL BE UNDER A GENERALLY STABLE CANADIAN HIGH PRESSURE SYSTEM. AVIATION... GENERALLY VFR CONDITIONS UNTIL TSRA DEVELOPMENT FROM WEST TO EAST THIS AFTERNOON AND EVENING. THE STRONGEST STORMS...EXPECTED TO BE WEST OF A LINE FROM KLBF-KVTN...WILL PRODUCE IFR CONDITIONS AND POTENTIALLY LARGE HAIL. STRATUS IS POSSIBLE NEAR KVTN AFTER 6Z BEHIND A COLD FRONT WITH WINDS BECOMING NW. && LBF WATCHES/WARNINGS/ADVISORIES...NONE. && POWER
Hazardous weather outlook, May 25, 2:35 PM MDT, 6 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 335 PM CDT FRI MAY 25 2007 NEZ004>010-022>029-035>038-056>059-069>071-094-262045- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 335 PM CDT FRI MAY 25 2007 /235 PM MDT FRI MAY 25 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT. THUNDERSTORM DEVELOPMENT IS EXPECTED TONIGHT. STORMS WILL TRACK EAST THROUGH THE OVERNIGHT HOURS AT AROUND 20 MPH. SEVERE STORMS...WITH LARGE HAIL UP TO GOLF BALL SIZE AND DAMAGING WINDS WILL BE POSSIBLE...ESPECIALLY WEST OF A LINE FROM AINSWORTH TO CURTIS THROUGH MIDNIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THERE IS A THREAT OF SEVERE THUNDERSTORMS IN PARTS OF WESTERN AND NORTH CENTRAL NEBRASKA SATURDAY THROUGH MONDAY. AFTER THE FRONT BECOMES NEARLY STATIONARY ALONG THE KANSAS- NEBRASKA BORDER...THE THREAT OF SEVERE THUNDERSTORMS WILL SHIFT TO THE PANHANDLE AND SOUTHWEST NEBRASKA BOTH SATURDAY AND SUNDAY WITH THE MOST FAVORABLE TIME BEING IN THE AFTERNOONS AND EVENINGS. AFTER THE FRONT STALLS...IT IS EXPECTED TO DISSIPATE. HOWEVER... ANOTHER SYSTEM FROM THE NORTHWEST IS LIKELY TO PRODUCE THUNDERSTORMS MONDAY NIGHT IN NORTH CENTRAL AND NORTHWEST NEBRASKA WITH THE THREAT OF SEVERE THUNDERSTORMS CONTINUING. BEYOND THAT...THE RESULTING COOLER TEMPERATURES WILL REDUCE THE RISK OF SEVERE WEATHER WEDNESDAY AND THURSDAY AS THE FRONT MOVES OUT OF THE AREA AND ONTO THE SOUTHERN PLAINS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. && THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE JRS/JMC
In the hours before
Local storm report, May 25, 7:35 PM MDT, 1 hour 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
835 PM CDT FRI MAY 25 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0832 PM HAIL 4 N HYANNIS 42.06N 101.76W
05/25/2007 E1.00 INCH GRANT NE CO-OP OBSERVER
QUARTER SIZED HAIL REPORTED COVERING THE GROUND.
&&
AODERLocal storm report, May 25, 7:43 PM MDT, 1 hour 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
843 PM CDT FRI MAY 25 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0835 PM HAIL 4 N HYANNIS 42.06N 101.76W
05/25/2007 E1.25 INCH GRANT NE NWS EMPLOYEE
&&
AODERLocal storm report, May 25, 8:30 PM MDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
930 PM CDT FRI MAY 25 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0925 PM HAIL 3 S WHITMAN 42.00N 101.54W
05/25/2007 E1.00 INCH GRANT NE PUBLIC
QUARTER SIZED HAIL REPORTED COVERING THE GROUND.
&&
AODERLocal storm report, May 25, 8:38 PM MDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE NORTH PLATTE NE
938 PM CDT FRI MAY 25 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0910 PM HAIL 3 S WHITMAN 42.00N 101.54W
05/25/2007 E1.00 INCH GRANT NE PUBLIC
QUARTER SIZED HAIL REPORTED COVERING THE GROUND.
&&
AODERLocal storm report, May 25, 8:39 PM MDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
939 PM CDT FRI MAY 25 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0925 PM HAIL 20 SW MULLEN 41.84N 101.32W
05/25/2007 E0.88 INCH HOOKER NE PUBLIC
PEA TO NICKEL SIZED HAIL REPORTED.
&&
AODERLocal storm report, May 25, 9:11 PM MDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1011 PM CDT FRI MAY 25 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1005 PM HAIL 16 S MULLEN 41.81N 101.04W
05/25/2007 E0.88 INCH HOOKER NE TRAINED SPOTTER
&&
MASEKThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 25, 6:47 PM MDT | Severe Thunderstorm Warning | LBF | Cherry | 58 min |
| May 25, 7:22 PM MDT | Severe Thunderstorm Warning | LBF | Grant | 38 min |
| May 25, 7:43 PM MDT | Severe Thunderstorm Warning | LBF | Cherry | 62 min |
| May 25, 7:57 PM MDT | Severe Thunderstorm Warning | LBF | Grant, Hooker | 63 min |
| May 25, 9:10 PM MDT | Severe Thunderstorm Warning | LBF | Hooker, Thomas | 50 min |
| May 25, 9:57 PM MDT | Severe Thunderstorm Warning | LBF | Arthur, McPherson | 63 min |
| May 25, 11:09 PM MDT | Severe Thunderstorm Warning | LBF | Logan, McPherson | 66 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.